Two-step solvable Lie algebras and weight graphs

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
In this paper the authors propose a new approach to the study of weight systems. Instead of considering graphs whose vertices correspond to the generators of a Lie algebra (as for Cartan subalgebras in the semisimple case), the authors consider the whole weight system. The purpose is to extract information about the weight system from the geometry of the weights. The considerations are restricted to the case where a torus of derivations induces a decomposition of a nilpotent Lie algebra g into one-dimensional weight spaces, none of which is associated with the zero weight. The paper is structured as follows: In Section 2 the most important facts of weight systems of nilpotent Lie algebras and the root system associated to solvable Lie algebras are recalled. In Section 3 the authors formulate their conditions on the weight systems and analyze the consequences of these conditions on the structure of the weight system. They also define associated weight graphs and deduce their elementary geometrical properties. This provides a characterization of the three-dimensional Heisenberg Lie algebra in terms of trees. Section 4 is devoted to the study of certain subgraphs of a weight graph which can be used to reconstruct the weight system from the weight graph. If r is a semidirect product of g and a torus T these subgraphs determine bounds for the solvability class of r . In Section 5 these results are applied to obtain a geometrical proof of the nonexistence of two-step solvable rigid Lie algebras.
UCM subjects
Unesco subjects
J. M. Ancochea, R. Campoamor, On Lie algebras whos nilradical is (n − p)-filiform, Comm. Algebra 29 (2001), 427–450. J. M. Ancochea, R. Campoamor, On certain families of naturally graded Lie algebras, J. Pure. Appl. Algebra 170 (2002), 1–27. J. M. Ancochea, M. Goze, Le rang du système linéaire des racines d’une algèbre de Lie rigide résoluble complexe, Comm. Algebra 20 (1992), 875–887. J. M. Ancochea, M. Goze, On the classification of rigid Lie algebras, J. Algebra 245 (2001), 68–91. Y. Benoist, La partie semisimple de l’algèbre des dérivations d’une algèbre de Lie nilpotente, C.R.A.S. Paris 307 (1988), 901–904. R. Balakrishnan, K. Ranganathan, A Textbook of Graph Theory, Springer, New York, 1999. F. Bratzlavsky, Sur les algèbres admettant un tore d’automorphismes donné, J. Algebra 30 (1974), 305–316. R. Carles, Sur le structure des algèbres de Lie rigides, Ann. Inst. Fourier 34 (1984), 65–82. R. Carles, Un exemple d’algèbres de Lie résolubles complexes, au deuxième groupe de cohomologie non nul et pour lesquelles l’application quadratique de D.S. Rim est injective, C.R.A.S. Paris 300 (1985), 467–469. G. Favre, Système des poids sur une algébre de Lie nilpotente, Manuscripta Math. 9 (1973), 53–90. M. Gauger, On the classification of metabelian Lie algebras, Trans. Amer. Math. Soc. 179 (1973), 293–329. M. Goze, Y. Khakimdjanov, Sur les algèbres admettant un tore de dérivations, Manuscr. Math. 84 (1994), 115–124. G. B. Gureviq, O metabelevyh algebrah Li, Trudy seminara po vekt. i tenz. analizu 12 (1963), 9–61. (G. B. Gureviˇc, On metabelian Lie algebras, Trudy Sem. Vektor Tenzor Anal. 12 (1963), 9–61 (Russian).) G. B. Gureviq, Standartnye algebry Li, Mat. Sb., Nov. Ser. 35 (1954), 437–460. (G. B. Gureviˇc, Standard Lie algebras, Mat. Sb., Nov. Ser. 35 (1954), 437–460 (Russian).) G. F. Leger, Derivations of Lie algebras III, Duke Math. J. 30 (1963), 637–645. G. F. Leger, E. Luks, Cohomology and weight systems for nilpotent Lie algebras, Bull. Amer. Math. Soc. 80 (1974), 77–80. G. D. Mostow, Fully reductible subgroups of algebraic groups, Amer. J. of Math. 68 (1956), 200–221. M. Primc, Basic representations for classical affine Lie algebras, J. of Algebra 228 (2000), 1–50. J.–P. Serre, Algèbres de Lie Semi-Simples Complexes, Benjamin Inc., New York, 1966. Russian transl. in: .–P. Serr, Algebry Li i gruppy Li, Mir, M., 1969.